Headaches after stopping BC pills?

I finished my last pack of BC pills last week. I was on them for almost 11 years straight. In the last year I started getting migraines around the time my period would start or a little after each month. My OB said that it could be because of the hormones and put me on a low hormorne pill for the last few months. However, I still got the migraines. Now since stopping the pill, Im getting regular headaches and Im just wondering if anyone else experienced headaches after stopping the pill?  Does your body go through a withdrawl of sorts from the hormones?

Posted on November 15, 2009 at 4:39 am
Kelly2bG
4
10/24/2009
Kelly2bG

Kelly2bG

  • 4
  • 11
  • 4.04k
94
Followers
98
Following

(6) Comments

odessa33
4
05/15/2009
odessa33

odessa33

  • 4
  • 12
  • 3.34k
72
Followers
76
Following

odessa33

hhmm...no I haven't and I was also on the pill for about 11 years.....but now that you mention it, I used to get period triggered migraines almost every month and since I've been off the pill I haven't had one.....I didn't even realize it until you brought this topic up...interesting, I guess you should discuss it with your doctor. For some women, headaches are a part of PMS symptoms but you shouldn't be having them all the time..

Posted on November 15, 2009 at 5:00 am
Kelly2bG
4
10/24/2009
Kelly2bG

Kelly2bG

  • 4
  • 11
  • 4.04k
94
Followers
98
Following

Kelly2bG

Like you Odessa, Im hoping that being off the pill will stop my migraines. Im only on day 3 of not taking a pill when I normally would, and I had a headache yesterday. It could have been totally unrelated, I just wanted to see if anyone else experienced that.

Posted on November 15, 2009 at 7:03 am
meanyprice
4
08/25/2009
meanyprice

meanyprice

  • 4
  • 8
  • 2.55k
26
Followers
30
Following

meanyprice

I have migraines, and they haven't been as bad since I got off the pill.  I got switched to Yaz about 8 or 10 months before I went off, and I think that made them really bad.  So since then, they have been better.  But the first month I was off, I had 4 migraines the week I ovulated, which was weird.  I think everyone's body just responds differently.  My gyno (will also be my ob) told me that pregnancy usually makes them worse, so I have that to look forward too!  And I currently take Topamax for migraine prevention, and Imitrex when I get one, neither of which you can take when you are pregnant, so I'm anticipating they will be really bad.  He told me I could take them until I got pregnant tho.

Posted on November 17, 2009 at 3:01 am
Kelly2bG
4
10/24/2009
Kelly2bG

Kelly2bG

  • 4
  • 11
  • 4.04k
94
Followers
98
Following

Kelly2bG

I guess if it was a withdrawl type of thing, Im over it. The headache I had was probably unrelated to stopping the pill because I havent had another one.


Meany, my doc switched my bc pills too in hopes of fewer migraines but it didnt make a difference for me. Im just hoping mine stop because she told me I couldnt take my meds if Im pregnant too...I take maxalt. Makes me nervous!

Posted on November 17, 2009 at 5:25 am
soon2beMrs.Jackson
3
04/10/2010
soon2beMrs.Jackson

soon2beMrs.Jackson

  • 3
  • 13
  • 1.72k
214
Followers
218
Following

soon2beMrs.Jackson

i just got off BC last month and usually would always get awful headaches the first day of AF however i did not experience one this past month so who knows...hopefully the headaches will go away with my discontinuation of BC! i'll let you know things go this month!

Posted on November 17, 2009 at 7:57 am
meanyprice
4
08/25/2009
meanyprice

meanyprice

  • 4
  • 8
  • 2.55k
26
Followers
30
Following

meanyprice

My BF is preggers and she said the migraines are horrible.  The gyno told me the same thing, that pregnancy can cause headaches, so I would probably get them pretty bad.  My BF's ob told her she could take excedrin migraine for them and gave her darvocet for the really bad ones.


I have problems with AF, so I have trouble finding a pill I can take that doesn't make AF worse.  It's hard finding a balance on the pill that helps out AF and doesn't make the migraines worse.  After kids I probably won't go back on Yaz tho...I think it was making me crazy.

Posted on November 17, 2009 at 8:23 am

Have a question? Contact Support
Top Contributors this Week
Levisjoe
12 posts
LauraSweet
8 posts
NicholeB
8 posts
Canooknic
7 posts
nataliefurt
5 posts
Uhlease
5 posts